It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-18-2007, 02:50 PM   #1
Senior Veteran
(female)
 
Join Date: Jan 2004
Location: Texas
Posts: 781
Halls HB User
All of the sudden I'm allergic to many drugs

It started back in March when I took Diflucan for a yeast infection. I had taken it before and had no problem, but had major allergic reaction.

I stopped and felt better. I had been taking Prilosec for GERD for over 6 months. I stopped it for a couple of days on accident and when I tried to restart I had a bad allergic reaction. And on top of that when I stopped my heartburn came back worse than it was before.

My doctor has me try all the other PPi's and I got the same reaction. I than tried Zantac, Gaviscon and got the same allergic reaction. I've pretty much given up on being able to take anything for the heartburn.

So, than one day I was taking Advil and had a reaction to that as well. And the list goes on. Since March I have become allergic to so many meds.

And now my GERDis back worse than before and I'm miserable. I see my allergist next week to discuss this, but does anyone have a clue as to what the heck has happened to me? This is very distressing!

 
Old 07-31-2007, 04:18 AM   #2
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: Northern VA
Posts: 951
ChristineVA HB UserChristineVA HB UserChristineVA HB User
Re: All of the sudden I'm allergic to many drugs

Quote:
Originally Posted by Halls View Post
It started back in March when I took Diflucan for a yeast infection. I had taken it before and had no problem, but had major allergic reaction.

I stopped and felt better. I had been taking Prilosec for GERD for over 6 months. I stopped it for a couple of days on accident and when I tried to restart I had a bad allergic reaction. And on top of that when I stopped my heartburn came back worse than it was before.

My doctor has me try all the other PPi's and I got the same reaction. I than tried Zantac, Gaviscon and got the same allergic reaction. I've pretty much given up on being able to take anything for the heartburn.

So, than one day I was taking Advil and had a reaction to that as well. And the list goes on. Since March I have become allergic to so many meds.

And now my GERDis back worse than before and I'm miserable. I see my allergist next week to discuss this, but does anyone have a clue as to what the heck has happened to me? This is very distressing!
I am having a similar problem and I have found out that it is not the actual drug that I am allergic to but a certain component (filler) within the drug. I think, for me, I've narrowed it down to something called "povidone" which is a binding ingredient.

I have been taking Ibuprofen for years, then I starting getting one, single hive everytime I took it. Didn't matter which brand. So I stopped taking it and started taking Extra Strength Tylenol and had no problems. Tylenol has less fillers than Ibuprofen. Then one day I took a Feosol Iron tablet and had the same "hive" type thing as with the Motrin but much worse. I know I'm not allergic to "iron" so I knew it was another ingredient. I take other iron tablets just fine. Then I started having a reaction to the Tylenol.

I finally put all the ingredients into a spreadsheet to fine the common ones, and there were a few. Then I put drugs into the spreadsheet that I didn't react to and kind of narrowed it down. Funny thing is, I can take "regular strength" Tylenol as it has no Povidone in it.

I'm suspecting that this is an issue for you. You've become allergic to some of the common binding ingredients. You need to get the ingredient list for the Diflucan (may be tough to do if it is a generic), the ingredients for the Prilosec you took (was it the drugstore version or the prescription) and the Zantac, etc. List everything out and start looking for that one (or two) common ingredients.

Christine

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Allergic to sulfa drugs Pattyanne Allergies 1 07-17-2009 08:04 AM
Sudden drop in BP Flutterbye77 High & Low Blood Pressure 10 01-23-2009 01:50 PM
Allergic to Levaquin, Amoxicillin and possibly Cipro Galaxy_Sug Allergies 6 06-01-2007 08:48 AM
Antihypertensive drugs and allergic reactions flowergirl2day High & Low Blood Pressure 11 05-31-2007 05:21 PM
I'm allergic to SO MANY medications -- Is this one in the same family? Melissa765 Drug Interactions / Side Effects 5 06-15-2006 12:20 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Allegra
Astelin
Benadryl
Clarinex Claritin
  Flonase
Nasonex
Prednisone
Singulair
Zyrtec




TOP THANKED CONTRIBUTORS



Titchou (62), janewhite1 (39), danabarb (16), Machaon (10), MountainReader (9), jennybyc (7), ladybud (7), MeezerWheezer (7), solofelix (6), Kimesie (4)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:28 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!